Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Edurant
Aug 30, 2013

Dear Doctor Ben,

I am thinking about switching from Sustiva to Edurant after being on meds for 3 years. The Sustiva is still causing dizziness etc. As I am treatment experienced it it OK I switch to Edurant or is this only for treatment naive patients? I do know it must be eaten with food. How large should the food volume be? If I do not eat with food does this cause complications? Thank you

Response from Dr. Young

Hello and thanks for posting.

Since both efavirenz (Sustiva) and rilpivirine (Edurant) are first-line NNRTIs it's perfectly ok to switch from one to another. It's a common misconception that you can't switch to another drug for "treatment naive" persons in this setting. Such switches are ok, provided that you've not had treatment failure or drug resistance.

As for food, it's recommended that you take your Edurant with a full meal (~400 Calorie). If you don't take Edurant with food, you won't have adequate absorption of the medication- possibly increasing the risk of treatment failure and drug resistance. If the diet restriction is a problem for you, discuss alternatives (and there are alternatives) with your care provider.

I hope that helps, BY



Previous
Two small bumps right under and behind my earlobes.
Next
genital herpes = HIV ???????????

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement